Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 403, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2012, 6:02 PM CDT for Grant County, Pulaski County, Saline County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 6:02 PM CDT (23:02 UTC)
- Expired
- Sep 1, 2012, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Grant County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 37 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS54 KLZK 012302
SVRLZK
ARC053-119-125-012345-
/O.NEW.KLZK.SV.W.0403.120901T2302Z-120901T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN PULASKI COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 645 PM CDT
* AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF
BENTON...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRYANT... BENTON... WRIGHTSVILLE...
SHANNON HILLS... ORION... IRONTON...
HURRICANE LAKE... ESTES... CANE CREEK...
WOODSON... WOODLAND HILLS... VIMY RIDGE...
SHAW... SARDIS... PARKERS-IRON SPGS...
ICO... HENSLEY... GRAPE...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 113 AND 128.
THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 6 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR EASTERN ARKANSAS.
LAT...LON 3449 9215 3449 9221 3438 9220 3434 9223
3458 9272 3467 9264 3462 9208
TIME...MOT...LOC 2301Z 289DEG 32KT 3456 9255
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:23 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 1, 3:23 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT SAT SEP 1 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY THE REMNANTS OF HURRICANE ISAAC WERE OVER EASTERN MISSOURI LATE THIS AFTERNOON. SURROUNDING THE SYSTEM...THERE WILL BE AT LEAST ONE MORE ROUND OF THUNDERSTORMS...AND THAT WILL BE THIS EVENING. SOME OF THE STORMS COULD BE SEVERE FROM NORTHEAST THROUGH CENTRAL ARKANSAS. THE SYSTEM WILL DEPART FOR THE OHIO VALLEY TUESDAY/WEDNESDAY. AT THE SAME TIME...HIGH PRESSURE WILL NUDGE INTO THE REGION FROM THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECREASE... AND IT WILL FEEL VERY MUCH LIKE SUMMER WITH AT/ABOVE NORMAL TEMPERATURES. AS THE PERIOD ENDS...THE HIGH WILL BEGIN RETROGRADING. A NORTHWEST WIND FLOW ALOFT WILL DRIVE A NEW COLD TOWARD THE REGION...AND THAT WILL PLAY A ROLE IN THE EXTENDED PERIOD. && .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY UNSETTLED WEATHER WILL BE ACROSS THE REGION IN THE LONG TERM. A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL KEEP SMALL RAIN CHANCES IN THE FORECAST...AS SEVERAL WAVES MOVE ALONG THE FRONT. MODELS ARE IN GOOD AGREEMENT WITH TROUGH MOVING INTO THE REGION SATURDAY...BRINGING BETTER CHANCES OF RAINFALL FOR THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 91 72 94 / 40 20 10 10 CAMDEN AR 76 96 77 98 / 30 10 10 10 HARRISON AR 69 90 70 94 / 20 10 10 10 HOT SPRINGS AR 75 96 76 98 / 40 10 10 10 LITTLE ROCK AR 75 95 76 97 / 50 10 10 10 MONTICELLO AR 76 94 77 95 / 30 10 10 10 MOUNT IDA AR 74 96 75 97 / 30 10 10 10 MOUNTAIN HOME AR 70 90 70 94 / 30 20 10 10 NEWPORT AR 75 91 73 93 / 50 30 20 10 PINE BLUFF AR 75 94 75 95 / 40 10 10 10 RUSSELLVILLE AR 73 97 74 98 / 20 10 10 10 SEARCY AR 74 93 73 94 / 50 20 20 10 STUTTGART AR 75 93 74 94 / 50 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Sep 1, 4:45 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CDT SAT SEP 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 4455 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI. HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE AND AS ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER ARKANSAS. A TORNADO WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND EASTERN ARKANSAS THROUGH LATE EVENING. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING WITH THE BEST CHANCES ACROSS CENTRAL AND EAST CENTRAL PORTIONS OF THE COUNTY WARNING AREA. SEVERE WEATHER CHANCES WILL BE GREATEST ALONG A LINE FROM JONESBORO...TO NEWPORT...TO LITTLE ROCK AND CONWAY. THE MAIN THREAT AT THIS TIME IS STRONG DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE...AS STRONG WIND ENERGY REMAINS ACROSS THE REGION DUE TO THE REMNANTS OF HURRICANE ISAAC. WITH THE SOUPY AIR MASS SITTING OVER THE STATE...ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ANY ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Local storm report, Sep 1, 5:08 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG JUDSONIA 35.28N 91.64W
09/01/2012 WHITE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROOF DAMAGE IN JUSONIA.
0441 PM TSTM WND DMG 2 ESE MORRILTON 35.15N 92.71W
09/01/2012 CONWAY AR LAW ENFORCEMENT
TREES DOWN EAST OF MORRILTON.
&&
MCLAYLocal storm report, Sep 1, 5:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
514 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG CONWAY 35.09N 92.45W
09/01/2012 FAULKNER AR TRAINED SPOTTER
MULTIPLE TREES ARE DOWN IN AND AROUND THE CONWAY AREA.
SEVERAL TREES ARE DOWN ACROSS SOUTHERN PORTIONS OF
FAULKNER COUNTY INCLUDING THE AREA OF HAMLET.
0411 PM TSTM WND DMG VILONIA 35.08N 92.21W
09/01/2012 FAULKNER AR TRAINED SPOTTER
TREES ARE DOWN IN THE VILNOIA AREA. SEVERAL POWER LINES
ARE ALSO DOWN.
&&
MCLAYLocal storm report, Sep 1, 5:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG NEWPORT 35.63N 91.24W
09/01/2012 JACKSON AR LAW ENFORCEMENT
LARGE TRESS LIMBS WERE BLOWN DOWN IN THE NEWPORT AREA. A
CABLE LINE WAS ALSO BLOWN DOWN.
&&
MCLAYLocal storm report, Sep 1, 5:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG BENTON 34.57N 92.58W
09/01/2012 SALINE AR TRAINED SPOTTER
TEREES ARE DOWN IN BENTON.
&&
MCLAYLocal storm report, Sep 1, 5:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
542 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG GEORGETOWN 35.13N 91.45W
09/01/2012 WHITE AR CO-OP OBSERVER
SEVERAL TREES ARE DOWN IN GEORGETOWN. ONE TREE FELL ON A
VEHICLE THAT WAS UNOCCUPIED.
&&
MCLAYLocal storm report, Sep 1, 5:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
554 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG BRYANT 34.61N 92.49W
09/01/2012 SALINE AR PUBLIC
ROOF DAMAGE IN BRYANT. SEVERAL LARGE TREES HAVE BEEN
SNAPPED OR FALLEN.
&&
MCLAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 28 min |
| Sep 1, 2:31 PM CDT | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Sep 1, 3:51 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| Sep 1, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 36 min |
| Sep 1, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 30 min |
| Sep 1, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 14 min |
| Sep 1, 4:40 PM CDT | Special Weather Statement | LZK | White | 30 min |
| Sep 1, 4:47 PM CDT | Special Weather Statement | LZK | Woodruff | 33 min |
| Sep 1, 4:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 24 min |
| Sep 1, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 38 min |
| Sep 1, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 34 min |
| Sep 1, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 39 min |
| Sep 1, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 47 min |
| Sep 1, 5:21 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 39 min |
| Sep 1, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 52 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 45 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| Sep 1, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 41 min |
| Sep 1, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 48 min |
| Sep 1, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 33 min |
| Sep 1, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 46 min |
| Sep 1, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Saline | 44 min |
| Sep 1, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 39 min |
| Sep 1, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 34 min |
| Sep 1, 6:44 PM CDT | Flash Flood Warning | LZK | Monroe, Prairie, White, Woodruff | 3 hr |
| Sep 1, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 50 min |
| Sep 1, 6:58 PM CDT | Flash Flood Warning | LZK | Grant, Hot Spring, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.